Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 69, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jul 17, 2008, 5:12 PM CDT for 5 counties in Nebraska. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2008, 5:12 PM CDT (22:12 UTC)
- Expired
- Jul 17, 2008, 11:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hamilton County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, York County, NE
The radar
The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 9:16 PM CDT | FLASH FLOOD | Gresham, NE | WATER ACROSS HIWAY 69 NEAR GRESHAM |
| Jul 17, 10:40 PM CDT | FLASH FLOOD | Gresham, NE | WATER ACROSS HIWAY 69 NEAR GRESHAM |
| Jul 17, 10:41 PM CDT | FLASH FLOOD | Gresham, NE | WATER ACROSS HIGHWAY 69 NEAR GRESHAM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 244 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1745 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGID 172221
FFWGID
NEC081-121-125-143-185-180415-
/O.NEW.KGID.FF.W.0069.080717T2212Z-080718T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
512 PM CDT THU JUL 17 2008
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MERRICK COUNTY IN CENTRAL NEBRASKA
NANCE COUNTY IN CENTRAL NEBRASKA
POLK COUNTY IN EAST CENTRAL NEBRASKA
NORTHERN YORK COUNTY IN EAST CENTRAL NEBRASKA
NORTHERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA
* UNTIL 1115 PM CDT
* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM SEVERAL THUNDERSTORMS IN THE WARNED AREA WILL
CONTINUE THROUGH THE EVENING HOURS. DOPPLER RADAR INDICATES 1 TO 3
INCHES OF RAIN HAS FALLEN...ESPECIALLY FROM NORTH OF CENTRAL
CITY...TO SOUTH OF CLARKS AND SILVER CREEK. MUCH OF THIS AREA
RECEIVED AN AVERAGE OF 3 INCHES OF RAIN A COUPLE OF DAYS AGO...AND
WILL BE PRONE TO FLASH FLOODING THROUGH THE EVENING.
THERE ARE SEVERAL CREEKS AND STREAMS WHICH WILL BE SUSCEPTIBLE TO
FLASH FLOODING. IN MERRICK COUNTY...FLOODING IS LIKELY ALONG THE
SILVER CREEK FROM ARCHER TO THE TOWN OF SILVER CREEK. ALL CREEKS AND
STREAMS IN POLK COUNTY MAY FLOOD...INCLUDING THE CLEAR CREEK...DAVIS
CREEK...PRAIRIE CREEK...AND THE BIG BLUE RIVER.
IN YORK COUNTY...THE LINCOLN CREEK BASIN WILL EXPERIENCE
FLOODING...AND IN HAMILTON COUNTY THE BIG BLUE BASIN AND PARTS OF
THE LINCOLN CREEK NORTH OF HAMPTON MAY FLOOD. FINALLY IN NANCE
COUNTY...FLOODING APPEARS MOST LIKELY IN THE PRAIRIE CREEK BASIN IN
THE SOUTHERN PART OF THE COUNTY. ALSO...SOME FLOODING MAY OCCUR
ALONG THE BEAVER CREEK IN THE GENOA AREA...THANKS TO RUN OFF FROM
THUNDERSTORMS TO THE NORTH EARLIER IN THE AFTERNOON.
FOR SOME AREAS...THIS IS A POTENTIALLY SIGNIFICANT FLOODING
SITUATION...WHICH WILL LAST INTO THE NIGHT HOURS. DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO
HIGHER GROUND.
LAT...LON 4087 9826 4148 9828 4148 9810 4152 9803
4151 9791 4153 9788 4153 9771 4140 9770
4139 9760 4134 9759 4140 9739 4139 9736
4089 9736
$$2 follow-up statements
000
WGUS73 KGID 180031
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
724 PM CDT THU JUL 17 2008
NEC081-121-125-143-185-180415-
/O.CON.KGID.FF.W.0069.000000T0000Z-080718T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NANCE NE-POLK NE-HAMILTON NE-YORK NE-MERRICK NE-
724 PM CDT THU JUL 17 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
MERRICK...NORTHERN YORK...NORTHERN HAMILTON...POLK AND SOUTHERN NANCE
COUNTIES...
FLOODING AND FLASH FLOODING WILL CONTINUE TO BE AN ISSUE IN THE
WARNED AREA THROUGH 1115 PM. THOUGH MUCH OF THE EXTREMELY HEAVY RAIN
HAS DIMINISHED...MORE RAIN ON THE ORDER OF ONE HALF TO ONE INCH WILL
FALL THROUGH THE EVENING HOURS.
THERE ARE SEVERAL AREAS OF CONCERN...BUT SOME OF THE WORST FLOODING
IS LIKELY FROM STROMSBURG TO BENEDICT...AND THEN EAST TOWARD
GRESHAM. A LARGE AREA OF 3 OR MORE INCHES OF RAIN HAS FALLEN...WITH
EXTENSIVE FLOODING LIKELY ALONG THE LINCOLN CREEK AND ITS
TRIBUTARIES. FLOODING WILL ALSO OCCUR ALONG THE BIG BLUE RIVER FROM
SOUTH OF POLK TO SURPRISE.
ANOTHER AREA OF FLOODING...IS LIKELY ALONG THE SILVER CREEK IN
MERRICK COUNTY...ESPECIALLY FROM JUST EAST OF ARCHER AND THEN
DOWNSTREAM. A MAXIMUM OF CLOSE TO 3 INCHES OF RAIN HAS FALLEN ABOUT
5 MILES NORTH OF CENTRAL CITY FROM RADAR RAINFALL ESTIMATES.
AS MENTIONED...THE EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TURN AROUND...DONT
DROWN.
LAT...LON 4089 9736 4088 9825 4137 9827 4138 9809
4132 9796 4127 9793 4133 9760 4138 9745
4138 9744 4140 9739 4139 9736
$$000
WGUS73 KGID 180410
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1105 PM CDT THU JUL 17 2008
NEC081-121-125-143-185-180415-
/O.EXP.KGID.FF.W.0069.000000T0000Z-080718T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NANCE NE-POLK NE-HAMILTON NE-YORK NE-MERRICK NE-
1105 PM CDT THU JUL 17 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM CDT FOR SOUTHERN
NANCE COUNTY...
THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING OVER
CENTRAL MERRICK...SOUTHWESTERN POLK...NORTHERN YORK...AND
NORTHEASTERN HAMILTON COUNTIES.
LAT...LON 4089 9736 4088 9825 4137 9827 4138 9809
4132 9796 4127 9793 4133 9760 4138 9745
4138 9744 4140 9739 4139 9736
$$
WESELYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:24 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 17, 3:24 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
324 PM CDT THU JUL 17 2008
.SHORT TERM...THROUGH FRIDAY NIGHT. SEE HYDROLOGY SECTION FOR
DISCUSSION ABOUT CURRENT WATER RELATED ISSUES.
QUICKLY...WEAK SEVERE WEATHER ENVIRONMENT WILL SPAWN A FEW SEVERE
STORMS THIS EVENING...BUT FLOW IS SLOW AND WOULD EXPECT POP AND
DROP TYPE EVENTS IN GENERAL. WATER VAPOR SHOWS WAVE IN NORTHEAST
COLORADO SET TO FOCUS MORE CONVECTION OVER SOUTH CENTRAL NEBRASKA
THIS EVENING AND INTO THE OVERNIGHT ISSUES...RESULTING IN HEAVY
RAIN AND FLOODING RISK.
WE WILL LIKELY BE CLEANING UP CONVECTION/FLOODING ISSUES FRIDAY
MORNING...WITH LINGERING SHOWERS AND STORMS THROUGH THE MORNING
HOURS. WOULD EXPECT PLENTY OF CLOUDS THROUGH THE DAY AND
TEMPERATURES LIKELY TO STRUGGLE TO REACH 80 SOME AREAS. LITTLE
TIME TODAY TO FOCUS TOO MUCH ON ADDITIONAL RAINFALL FOR DAY FRIDAY
AFTERNOON AND EVENING...AND BASICALLY CONTINUED THINGS FROM THE
PREVIOUS FORECAST.
.LONG TERM...SATURDAY THROUGH THURSDAY. ANY REMNANT PRECIPITATION
FROM FRIDAY NIGHT IN OUR EASTERN CWA SHOULD MOVE OUT SATURDAY
MORNING. THEN A BREAK SHOULD OCCUR FOR A TIME DURING THE DAY THEN
CONVECTION MAY REDEVELOP TO OUR NORTH ALONG A FRONTAL BOUNDARY AS A
SHORTWAVE CROSSES THE NORTHERN PLAINS. MODELS HAVE TRENDED A LITTLE
FARTHER NORTH AND EAST WITH THIS...BUT THE CHANCE IS STILL THERE AND
HAVE MAINTAINED POPS FOR ALL BUT OUR FAR SOUTHERN/SOUTHWEST CWA.
THE FORECAST THEN DRIES OUT FOR A TIME UNTIL TUESDAY NIGHT WITH A
NORTHERN AND EASTERN EXPANDING UPPER RIDGE AXIS. OF NOTE IS THAT IT
MAY NOT BE COMPLETELY DRY DEPENDING ON WHERE BOUNDARIES SET UP...BUT
IT DOES NOT APPEAR OVERLY WET EITHER. THE RIDGE AXIS PUSHES SOUTH ON
TUESDAY WITH THUNDERSTORM CHANCES REENTERING THE FORECAST TUESDAY
NIGHT INTO WEDNESDAY WITH A PROGRESSING WAVE. THE RIDGE AXIS SHOWS
SIGNS OF REBUILDING ON THURSDAY AND HAVE LEFT THE FORECAST DRY.
TEMPS WILL HEAT UP WITH THE BUILDING RIDGE AXIS WITH SOME LOCATIONS
IN OUR SOUTHWEST AND WESTERN AREAS TOPPING OUT NEAR OR ABOVE 100F.
&&
.HYDROLOGY...THIS REALLY LOOKS LIKE A SOLID HYDROLOGIC EVENT WITH
A HEIGHTENED RISK FOR FLOODING AND FLASH FLOODING THROUGH THE
NIGHT. WE HAVE ALREADY SEEN 2 INCH PER HOUR RAIN RATES WITH
AFTERNOON STORMS...AND SEE NO REASON FOR SUCH EFFICIENCY TO
DECLINE TONIGHT. LOW/MID LEVEL FRONTAL BOUNDARY HAS SET UP
EAST AND WEST ACROSS THE CWFA. WAVE COMING OUT OF NORTHEAST
COLORADO IS KICKING STORMS IN SOUTHWEST NEBRASKA...AND EXPECT THAT
ARE OF STORMS TO BE MAIN HYDRO EVENT INTO THE OVERNIGHT HOURS AS
IT MOVES EAST...AND MORE STORMS DEVELOP AS LOW LEVEL JET FINDS
SOME LEGS. OVERALL...SOME LOCATIONS COULD SEE 4+ INCHES OF RAIN
TONIGHT. HAVE EXTENDED THE FLASH FLOODING TO THE ENTIRE CWFA.
&&
.PREV DISCUSSION... /ISSUED 134 PM CDT THU JUL 17 2008/
AVIATION...18Z TAF. THUNDERSTORMS TO THE NORTHWEST OF KGRI WILL
SLOWLY SAG SOUTH/SOUTHEAST...AND BY LATE AFTERNOON MAY IMPACT
THE KGRI AREA WITH MVFR TYPE CONDITIONS. EXPECTING WIDESPREAD
SHOWERS AND STORMS TONIGHT WITH MVFR CONDITIONS THROUGH MOST
OF THE NIGHT. IFR VSBYS WILL BE POSSIBLE WITH STRONGEST STORMS.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR NEZ063-064-074>077-082>087.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NEZ039>041-046>049-
060>062-072-073.
KS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Jul 17, 2:53 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 253 PM CDT THU JUL 17 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 181200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 253 PM CDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS POSTED FOR ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THROUGH TONIGHT. THUNDERSTORMS CAPABLE OF PRODUCING UP TO 2 INCHES OF RAIN PER HOUR WILL GRADUALLY OVERSPREAD THE OUTLOOK AREA TONIGHT. WHILE THE HEAVIEST RAINFALL WILL ONLY BE ISOLATED IN NATURE...A FAIRLY WIDESPREAD AREA OF 1 TO 3 INCHES OF RAIN IS EXPECTED. RAINFALL IN EXCESS OF 4 INCHES IS POSSIBLE. SUCH RAINFALL WILL RESULT IN AN INCREASED RISK FOR FLASH FLOODING THROUGHOUT THE AREA. ALONG WITH THE HEAVY RAIN...A FEW THUNDERSTORMS COULD REACH SEVERE LEVELS THIS EVENING. THE MAIN HAZARDS WILL BE NICKEL TO QUARTER SIZE HAIL...AND WIND GUSTS UP TO 60 MPH. THE FAVORED AREA FOR ANY SEVERE WEATHER WOULD GENERALLY BE WEST OF HIGHWAY 281. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL LINGER OVER THE OUTLOOK AREA THROUGH SATURDAY NIGHT. IT APPEARS THE RISK FOR SEVERE WEATHER WILL BE LIMITED...BUT STRONGER STORMS COULD PRODUCE SMALL HAIL...AND LOCALLY HEAVY RAIN...ESPECIALLY LATE FRIDAY AFTERNOON AND FRIDAY EVENING. THUNDERSTORMS ARE BACK IN THE FORECAST TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY NEEDED FOR ISOLATED WIND OR HAIL REPORTS...ALONG WITH HEAVY RAINFALL REPORTS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 17, 4:39 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 439 PM CDT THU JUL 17 2008 NEZ060-172215- DAWSON- 439 PM CDT THU JUL 17 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... NORTHWESTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF GOTHENBURG...OR 28 MILES NORTHWEST OF LEXINGTON...AND MOVING EAST AT 9 MPH. * THE THUNDERSTORM WILL BE NEAR... GOTHENBURG BY 450 PM CDT WILLOW ISLAND BY 515 PM CDT THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 220. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. WESELY
Local storm report, Jul 17, 4:44 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
444 PM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HEAVY RAIN 8 S ELWOOD 40.47N 99.86W
07/17/2008 M1.37 INCH GOSPER NE CO-OP OBSERVER
1.37 INCHES OF RAIN IN THE LAST 40 MINUTES
&&
PFANNKUCHSpecial weather statement, Jul 17, 4:45 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 445 PM CDT THU JUL 17 2008 NEZ048-172215- MERRICK- 445 PM CDT THU JUL 17 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... CENTRAL MERRICK COUNTY IN CENTRAL NEBRASKA AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARCHER...OR 19 MILES NORTHEAST OF GRAND ISLAND...AND MOVING NORTHEAST AT 15 MPH. * THE THUNDERSTORM WILL BE NEAR... CENTRAL CITY BY 500 PM CDT CLARKS BY 515 PM CDT PENNY TO NICKEL SIZE HAIL...VERY HEAVY RAINFALL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 17, 5:03 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 503 PM CDT THU JUL 17 2008 NEZ041-172230- NANCE- 503 PM CDT THU JUL 17 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... WESTERN NANCE COUNTY IN CENTRAL NEBRASKA AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PALMER...OR 26 MILES NORTH OF GRAND ISLAND...AND MOVING NORTHEAST AT 13 MPH. * THE THUNDERSTORM WILL BE NEAR... FULLERTON BY 530 PM CDT PENNY TO NICKEL SIZE HAIL...VERY HEAVY RAINFALL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 17, 5:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
504 PM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HEAVY RAIN 4 E BOELUS 41.08N 98.64W
07/17/2008 M2.50 INCH HOWARD NE PUBLIC
2.50 INCHES OF RAIN SO FAR THIS AFTERNOON
&&
PFANNKUCHSpecial weather statement, Jul 17, 5:08 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 508 PM CDT THU JUL 17 2008 NEZ049-172245- POLK- 508 PM CDT THU JUL 17 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... SOUTHWESTERN POLK COUNTY IN EAST CENTRAL NEBRASKA AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POLK...OR 16 MILES NORTHWEST OF YORK...AND MOVING NORTHEAST AT 13 MPH. * THE THUNDERSTORM WILL BE NEAR... STROMSBURG BY 545 PM CDT PENNY TO NICKEL SIZE HAIL...VERY HEAVY RAINFALL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:00 PM CDT | Flash Flood Warning | GID | Dawson, Gosper | 6 hr |
| Jul 17, 6:13 PM CDT | Flash Flood Warning | GID | Adams, Clay, Fillmore, Hall, Hamilton, York | 6 hr |
| Jul 17, 6:32 PM CDT | Areal Flood Warning | GID | Sherman | 17 hr |
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.